A 39-year-old member asked:
Disclaimer

what to do if i have iud and i bleed alot everyday.is there any medicine i can take to stop the bleeding?

1 doctor answer
Dr. Jane Van Dis
17 years experience Obstetrics and Gynecology
Yes: A lot of doctors will put patients on birth control pill when IUD is causing a lot of bleeding. If you are using the copper IUD then you may want to consider switching to Mirena (levonorgestrel) as Mirena (levonorgestrel) has some progesterone which can help with heavy bleeding. Talk to your doctor about options.
Answered on Jul 13, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 42-year-old female asked:
Dr. Ricardo Estape
29 years experience Gynecologic Oncology
Up to 3 months: A copper iud might take up to 3 months because it causes a lot of inflammation. A Progesterone iud should be shorter because the hormone is removed an ... Read More
A 42-year-old female asked:
Dr. John Kirk
Dr. John Kirk answered
26 years experience Obstetrics and Gynecology
Varies: After placing an iud the time for bleeding can vary substantially. First, bleeding from the Mirena (levonorgestrel) can last for several months. It is ... Read More
2
2 thanks
A 39-year-old female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Lysteda: Lysteda is a nonhormonal medication which can be given to reduce the amount of menstrual bleeding.
1
1 thank
A 39-year-old female asked:
Dr. Jon Ahlstrom
29 years experience Obstetrics and Gynecology
Yes you can: Talk with your doctor about options. There are a variety of hormone regimens that can help

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month